Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Oct 22, 2012, 3:24 AM MDT for 4 counties in Wyoming. It took effect at Oct 22, 2012, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 22, 2012, 3:24 AM MDT (09:24 UTC)
- In effect from
- Oct 22, 2012, 9:00 PM MDT
- Expired
- Oct 22, 2012, 10:37 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308 WWUS75 KCYS 220924 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 324 AM MDT MON OCT 22 2012 ...STRONG WINDS WILL BE POSSIBLE NEAR ARLINGTON AND BORDEAUX TONIGHT... .STRONG WINDS WILL BE POSSIBLE OVER THE FAVORED WIND PRONE AREAS NEAR ARLINGTON AND ACROSS SOUTHWEST PLATTE COUNTY NEAR BORDEAUX LATE THIS EVENING AND TONIGHT AS A TIGHT PRESSURE GRADIENT COMBINES WITH A PASSING AREA OF STRONG WINDS ABOVE THE SURFACE. THESE WINDS ARE EXPECTED TO LESSEN ON TUESDAY MORNING. WYZ106-110-222200- /O.NEW.KCYS.HW.A.0023.121023T0300Z-121023T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 324 AM MDT MON OCT 22 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. * TIMING...9 PM THIS EVENING THROUGH 9 AM TUESDAY. * WINDS...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...THE STRONG WINDS MAY MAKE TRAVEL HAZARDOUS AT TIMES...ESPECIALLY ALONG INTERSTATE 80 NEAR ARLINGTON AND ALONG INTERSTATE 25 BETWEEN WHEATLAND AND CHUGWATER. MOTORISTS PLANNING TRAVEL THROUGH THIS AREA SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAHN
1 follow-up statement
516 WWUS75 KCYS 221637 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1037 AM MDT MON OCT 22 2012 ...STRONG WINDS LIKELY NEAR ARLINGTON AND BORDEAUX TONIGHT... .STRONG WINDS ARE LIKELY OVER THE FAVORED WIND PRONE AREAS NEAR ARLINGTON AND ACROSS SOUTHWEST PLATTE COUNTY NEAR BORDEAUX LATE THIS EVENING AND TONIGHT AS A TIGHT PRESSURE GRADIENT COMBINES WITH A PASSING AREA OF STRONG WINDS ABOVE THE SURFACE. THESE WINDS ARE EXPECTED TO EASE TUESDAY MORNING. WYZ106-110-230445- /O.UPG.KCYS.HW.A.0023.121023T0300Z-121023T1500Z/ /O.NEW.KCYS.HW.W.0031.121023T0300Z-121023T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 1037 AM MDT MON OCT 22 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...9 PM THIS EVENING THROUGH 9 AM TUESDAY. * WINDS...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...ESPECIALLY ALONG INTERSTATE 80 NEAR ARLINGTON AND ALONG INTERSTATE 25 BETWEEN WHEATLAND AND CHUGWATER. MOTORISTS PLANNING TRAVEL THROUGH THIS AREA SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 21, 11:57 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Oct 21, 11:57 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1157 PM MDT SUN OCT 21 2012 .AVIATION...06Z TAF ISSUANCE. VFR CONDITIONS ACROSS SOUTHEAST WYOMING TONIGHT. FOR WESTERN NEBRASKA TERMINALS...CURRENT SATELLITE LOOP SHOWS STRATUS DEVELOPING AND MOVING WEST INTO KAIA AND KCDR. EXPECT IFR CONDITIONS FROM KCDR KSNY AND KBFF TONIGHT AND THROUGH MID MONDAY MORNING FOR CIGS BELOW 1K FEET AGL AND VIS BETWEEN 2 TO 4 MILES...AND MAYBE EVEN BELOW A MILE AT KSNY AND KAIA BY SUNRISE. FOG AND LOW STRATUS WILL LIFT BY MIDDAY MONDAY WITH VERY GUSTY WINDS DEVELOPING WEST OF THE LARAMIE RANGE ACROSS SOUTHEAST WYOMING. && PREV DISCUSSION... /ISSUED 319 PM MDT SUN OCT 21 2012/ SHORT TERM...TONIGHT THROUGH WEDNESDAY FORECAST CHALLENGES DEAL WITH WINDS MONDAY NIGHT INTO TUESDAY AS WELL AS PRECIP CHANCES TUESDAY AND WEDNESDAY AS A SLOW MOVING COLD FRONT APPROACHES THE AREA. CURRENTLY...COLD FRONT THAT MOVED THROUGH OVERNIGHT LOOKS TO BE LAYING UP NEAR THE LARAMIE RANGE...GENERALLY BETWEEN CHEYENNE AND LARAMIE. WINDS EAST OF THE LARAMIE RANGE OUT OF THE EAST...WITH SOUTHWESTERLY WINDS WEST OF THE RANGE. WINDS HAVE BECOME QUITE GUSTY OUT BY LARAMIE WITH GUSTS TO 30 MPH BEING REPORTED...INCREASING THE FIRE WEATHER CONDITION. ELSEWHERE...HUMIDITIES HAVE STAYED ABOVE CRITICAL CONDITIONS. SINCE THIS AREA NEAR LARAMIE IS THE ONLY AREA SEEING ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS...DECIDED TO HOLD OFF ON ANY RED FLAG WARNINGS AND WILL HANDLE WITH ELEVATED TO CRITICAL WORDING IN THE FWF. TO OUR WEST...MOISTURE IS POOLING OUT OVER WESTERN WYOMING WEST OF THE CONTINENTAL DIVIDE WITH DEWPOINTS IN THE LOW TO MID 30S AND TEMPERATURES ONLY IN THE 40S. WINDS WILL DIE OFF THIS EVENING WITH COOLING TEMPERATURES AND RISING HUMIDITIES. BY MONDAY MORNING...THE GFS SHOWS A SURFACE LOW UP NEAR CASPER...WITH SOUTHEAST UPSLOPING WINDS EAST OF THE LARAMIE RANGE. COLD FRONT LOOKS TO BE POSITIONED FROM THE LOW...SOUTHWESTWARD TO NEAR ROCK SPRINGS AND THEN INTO NORTHERN UTAH. NOT MUCH IN THE WAY OF PRECIPITATION IN OUR CWFA WITH THE EXCEPTION OF EXTREME WESTERN CARBON AND CONVERSE COUNTIES...WHERE WE HAVE MAINTAINED SLT CHANCE TO CHANCE POPS. BY MONDAY NIGHT...WE BEGIN TO SEE A FAIRLY STRONG 250MB JET BEGINNING TO PUSH INTO SOUTHWEST WYOMING...WHICH SHOULD BEGIN TO MOVE THE FRONT EAST. 700MB WINDS OUT OVER CARBON COUNTY BEGIN TO INCREASE...FROM 30KTS MONDAY AFTERNOON...TO 60KTS TUESDAY MORNING. AM CONCERNED WITH HIGH WIND HIGHLIGHTS LATE MONDAY NIGHT INTO MOST OF TUESDAY AS THIS TAKES PLACE. WILL LET THE OVERNIGHT SHIFT TAKE ANOTHER LOOK FOR ANY WATCHES. CONFIDENCE INCREASING THAT AT LEAST OUR WIND PRONE AREAS ARE GOING TO SEE WARNING WINDS. CONTINUED POP CHANCES WEDNESDAY AS THE FRONT SLOWLY MOVES THROUGH THE CWA WITH THE GREATEST CHANCES WEST OF THE LARAMIE RANGE. BY WEDNESDAY MORNING...FRONT LOOKS TO LAY ACROSS THE SOUTHERN PANHANDLE AND THEN BACK OVER SOUTHERN CARBON COUNTY. COLD AIR TO BE IN PLACE WHERE ALL PRECIP SHOULD BE FROZEN. DO BELIEVE GUIDANCE MAY BE TOO HIGH ON HIGH TEMPERATURES WEDNESDAY AND DID UNDERCUT GUIDANCE OUT WEST. PROBABLY NOT COLD ENOUGH THOUGH AND WOULD NOT BE SURPRISED TO SEE A CONTINUED LOWERING TREND AS THE FRONT DRAWS CLOSER. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. GFS AND ECMWF 500 MB SYNOPTIC PATTERNS SIMILAR THROUGH FRIDAY...THEN DIVERGE SOMEWHAT. ON SATURDAY...THE 21/12Z GFS HAS STRONG ZONAL...WEST TO EAST...FLOW ACROSS WYOMING WHILE THE 21/12Z ECMWF HAS A SHORTWAVE ACROSS THE DAKOTAS AND NEBRASKA WITH NORTHWEST FLOW ALOFT ACROSS WYOMING. BY SUNDAY...BOTH THE GFS AND ECMWF DISPLAY FAST NORTHWEST FLOW ALOFT ACROSS WYOMING AS THE ECMWF TRANSLATES THE SHORTWAVE TO ILLINOIS. WEDNESDAY NIGHT...FAST ZONAL FLOW ALOFT WITH EMBEDDED WEAK IMPULSES OR SHORTWAVES TRAVERSING QUICKLY ACROSS OUR COUNTIES. WITH ADEQUATE LOW AND MID LEVEL MOISTURE...FRONTAL LIFTING...OROGRAPHICS AND DYNAMICS FROM PASSING SHORTWAVES...SCATTERED SHOWERS LOOK LIKE A DECENT BET...WITH GREATEST COVERAGE OVER THE MOUNTAINS DUE TO OROGRAPHICS. THURSDAY...SCATTERED SHOWERS CONTINUING WITH ANOTHER SHORTWAVE APPROACHING IN THE FAST ZONAL FLOW AND ADEQUATE LOW AND MID LEVEL MOISTURE...ALONG WITH LIFT PRODUCED BY UPSLOPE AND OROGRAPHICS. COOLER DAY IN THE WAKE OF THE COLD FRONTAL PASSAGE. FRIDAY...SHORTWAVE MOVES INTO NEBRASKA...THUS EXPECT A CORRESPONDING DECREASE IN AREAL COVERAGE OF SHOWERS THROUGH THE DAY IN THE WAKE OF THE SHORTWAVE...WITH MOST COVERAGE OVER THE MOUNTAINS DUE TO MOIST OROGRAPHIC FLOW ALOFT. COLDER AND RAW DAY WITH MAXIMUM TEMPERATURES IN THE 30S WITH 1000-500 MB THICKNESSES NEAR 5340 METERS AND PLENTY OF CLOUD COVER. SATURDAY/SUNDAY...SIGNIFICANT DRYING OUT PERIOD WITH ZONAL FLOW AND DECREASING LOW AND MID LEVEL MOISTURE. SLOW WARMING TREND EACH DAY AS THICKNESSES INCREASE...DOWNSLOPE WARMING BEGINS AND THE ATMOSPHERE MODERATES. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON FOR ZONE 308 WITH GUSTY WINDS AND LOW HUMIDITIES IN AND AROUND LARAMIE. THIS AREA LOOKS TO BE THE ONLY ZONE GETTING CLOSE AND WILL CONTINUE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS IN THIS AFTERNOONS FWF. LATEST GUIDANCE SHOWING WINDS EASING SOME THIS AFTERNOON AND THIS LOOKS TO BE THE CASE AS LATEST CHEYENNE VWP SHOWING DECREASING WINDS AS WELL. WINDS LOOK TO INCREASE MONDAY NIGHT INTO TUESDAY AS A COLD FRONT SLOWLY MOVES INTO WESTERN WYOMING. FORTUNATELY...MOISTURE WILL BE ON THE INCREASE AS CLOUDS MOVE INTO THE AREA...KEEPING HUMIDITIES ABOVE CRITICAL LEVELS. INCREASING CHANCES FOR WETTING RAINS AND MOUNTAIN SNOWS TUESDAY NIGHT INTO WEDNESDAY AS THAT FRONT MOVES EAST. COLD AND WET CONDITIONS LOOK TO CONTINUE THURSDAY INTO FRIDAY AS THE FRONT STALLS OUT NEAR THE COLORADO LINE. COULD SEE SIGNIFICANT ACCUMULATING SNOWS FRIDAY...AT LEAST NEAR THE COLORADO STATE LINE WITH WYOMING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER... LONG TERM/AVIATION...
Hazardous weather outlook, Oct 21, 3:51 PM MDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 351 PM MDT SUN OCT 21 2012 WYZ101>119-222200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 351 PM MDT SUN OCT 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WEST TO SOUTHWEST WINDS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY AS A COLD FRONT OVER WESTERN WYOMING MOVES EAST. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH LOOK TO BE WIDESPREAD OVER CARBON AND ALBANY COUNTIES. OUR WIND PRONE AREAS OF ARLINGTON...VEDAUWOO AND BORDEAUX MAY SEE HIGHER WINDS. A PACIFIC STORM SYSTEM WILL MOVE OVER THE AREA BY LATE WEDNESDAY AND THURSDAY BRINGING COOLER TEMPERATURES AND A CHANCE OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-222200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 351 PM MDT SUN OCT 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PACIFIC STORM SYSTEM WILL MOVE OVER THE AREA BY LATE WEDNESDAY AND THURSDAY BRINGING COOLER TEMPERATURES AND A CHANCE OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 10:37 AM MDT | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 22 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.